Essential tremors

Posted by jmb73 @jmb73, Fri, Aug 23 6:06am

I saw my neurologist yesterday and he said that I have essential tremors. He said they will get worse and progress to my other hand. Do any of you have this and if so is there any way I can slow the progress. He said it will probably take 3 years to get really bad. I am on Gababentin for fibromyalgia and restless leg and that is one of the drugs that is for these tremors. I am dropping things from my left hand and he said that will get worse too. I am buying plastic glasses as I dropped a real glass in the dishwasher- what a pain that was to get all the glass slivers out of the dishwasher. I would appreciate any ideas on coping with this and how I can manage it. Thank you

Hi @jstewart2019
Did you ever try Amantadine/Symetrell? It is used by people with Parkinson's (PD) to control tremors. Rigidity is also a symptom of PD. Have you had any physical therapy?

REPLY
@hopeful33250

Hi @jstewart2019
Did you ever try Amantadine/Symetrell? It is used by people with Parkinson's (PD) to control tremors. Rigidity is also a symptom of PD. Have you had any physical therapy?

Jump to this post

Yes I’ve done everything, my next visit to neurologist will talk about meds, she just started on monthly injections for migraines.

REPLY
@jstewart2019

Yes I’ve done everything, my next visit to neurologist will talk about meds, she just started on monthly injections for migraines.

Jump to this post

Hi, @jstewart2019 – just wondering if the muscle relaxer and get trigger point injections help you very much?

REPLY
@lisalucier

Hi, @jstewart2019 – just wondering if the muscle relaxer and get trigger point injections help you very much?

Jump to this post

Briefly

REPLY
@jstewart2019

No

REPLY
@jstewart2019

But had a dermatologist appt yesterday my facial Rash and on my head are directly related to PD

REPLY
@jstewart2019

But had a dermatologist appt yesterday my facial Rash and on my head are directly related to PD

Jump to this post

Hi @jstewart2019, Did the dermatologist suggest any treatment for the rash?

REPLY

Yes, products that control dandruff

REPLY
@hopeful33250

That is not childish at all, @2016dodge. It sounds like a great system, and especially if it works for you!

Jump to this post

Thank you very much Teresa, I just know that anything I can do to make it bearable and be able to carry me in to the next day.

REPLY
@hopeful33250

Hi @kathystl, I'm so glad that you shared your methods of reducing stress. It all sounds great!

Jump to this post

Thank you Teresa if I find anything else out I will pass it on, Robin

REPLY

Thank you everyone for some great ideas- I will try the tapping on my leg. Sorry I haven't responded sooner but I developed an infection at the pin site from my gamma surgery last Jan! I have a low immune system and that doesn't help. The neuro surgeon's PA's are fixing me. On the ET, my writing is not good and like you Mr. Thankful, I went to parochial schools and used to have good penmanship. I now use the computer to print out anything and then just sign my name. Checks are a problem but I am lucky as my husband writes them out. I did purchase from Amazon 2 very lightweight double handle mugs. They are stainless steel but look like regular mugs and I have bought plastic glasses for myself and my family so I can use them when I visit. I do take CBD with a little THC for my pain (from lots of other issues) and glad to hear it might help with the tremors. My left thumb no longer has any cartilage in the joint and I went to a hand surgeon to check it out. He wants to operate but I refused as the recuperation period is too long. I think that is contributing to the dropping of things. He said it was the ET. Now that the thumb has fully collapsed, it's not as painful. Does anyone have that issue and could it be related to my ET? Does anyone deal with occipital neuralgia? I just got diagnosed with it. I am just taking the Gabapentin. Originally it was for fibromyalgia but now I hope it helps with the ET. I was going to cut back on the dosage as I am putting on weight. My PC said weight gain is common with that drug. Have any of you had weight gain with it? Thanks for the help.

REPLY
@jmb73

Thank you everyone for some great ideas- I will try the tapping on my leg. Sorry I haven't responded sooner but I developed an infection at the pin site from my gamma surgery last Jan! I have a low immune system and that doesn't help. The neuro surgeon's PA's are fixing me. On the ET, my writing is not good and like you Mr. Thankful, I went to parochial schools and used to have good penmanship. I now use the computer to print out anything and then just sign my name. Checks are a problem but I am lucky as my husband writes them out. I did purchase from Amazon 2 very lightweight double handle mugs. They are stainless steel but look like regular mugs and I have bought plastic glasses for myself and my family so I can use them when I visit. I do take CBD with a little THC for my pain (from lots of other issues) and glad to hear it might help with the tremors. My left thumb no longer has any cartilage in the joint and I went to a hand surgeon to check it out. He wants to operate but I refused as the recuperation period is too long. I think that is contributing to the dropping of things. He said it was the ET. Now that the thumb has fully collapsed, it's not as painful. Does anyone have that issue and could it be related to my ET? Does anyone deal with occipital neuralgia? I just got diagnosed with it. I am just taking the Gabapentin. Originally it was for fibromyalgia but now I hope it helps with the ET. I was going to cut back on the dosage as I am putting on weight. My PC said weight gain is common with that drug. Have any of you had weight gain with it? Thanks for the help.

Jump to this post

Hello. I was treated for occipital neuralgia by having radio frequency ablations, on both the greater and lessor
occipitals, for 2 years. I'm on Lyrica CR and have had minimal weight gain. I try to make provisions to my eating now.

REPLY
@jstewart2019

I started on essential tremor meds with no luck, I’m now are carbo/levodopa 3 times a day lowest dose with some luck, but now getting worse. I take a muscle relaxer and get trigger point injections as muscles seem to get rigid over time.

Jump to this post

Hi @jstewart2019

As I read your post I see that you are on carbo/levodopa, three times a day. As this is used primarily to treat Parkinson's has your doctor given you a diagnosis of Parkinson's?

I would encourage you to visit our Parkinson's discussion on Connect. Here is the link,
https://connect.mayoclinic.org/group/parkinsons-disease/

You say that the carbo/levodopa has helped some. In what ways do you feel better with this med?

REPLY
@hopeful33250

Hi @jstewart2019

As I read your post I see that you are on carbo/levodopa, three times a day. As this is used primarily to treat Parkinson's has your doctor given you a diagnosis of Parkinson's?

I would encourage you to visit our Parkinson's discussion on Connect. Here is the link,
https://connect.mayoclinic.org/group/parkinsons-disease/

You say that the carbo/levodopa has helped some. In what ways do you feel better with this med?

Jump to this post

No but my dermatologist says my face rash is seen in PD, next visit my neurologist is going to increase that med

REPLY
@jstewart2019

No but my dermatologist says my face rash is seen in PD, next visit my neurologist is going to increase that med

Jump to this post

Thanks for that clarification, @jstewart2019. I'm not familiar with rashes related to PD, could you explain what it looks like? Does it cause itching?

When will you be seeing your neurologist for an appointment?

REPLY
Please login or register to post a reply.